Alert archive / Kansas / Frost Advisories in 2011

Frost Advisory 8, NWS Goodland, KS

October 18, 201113 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this frost advisory at Oct 18, 2011, 3:37 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Oct 19, 2011, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 3:37 PM CDT (20:37 UTC)
In effect from
Oct 19, 2011, 1:00 AM CDT
Expired
Oct 19, 2011, 6:37 AM CDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WWUS73 KGLD 182037
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
237 PM MDT TUE OCT 18 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-190445-
/O.NEW.KGLD.FR.Y.0008.111019T0600Z-111019T1500Z/
/O.CON.KGLD.FZ.A.0001.111020T0600Z-111020T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
237 PM MDT TUE OCT 18 2011 /337 PM CDT TUE OCT 18 2011/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ WEDNESDAY. 

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA OVERNIGHT
  TONIGHT AND WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS
  MUCH OF THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

* TEMPERATURE INFO...TEMPERATURES ARE EXPECTED TO DROP INTO THE 29
  TO 35 DEGREE RANGE TONIGHT...AND INTO THE MIDDLE 20S WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE
POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
3 follow-up statements
455 
WWUS73 KGLD 190315
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT TUE OCT 18 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200-
/O.CON.KGLD.FR.Y.0008.111019T0600Z-111019T1500Z/
/O.CON.KGLD.FZ.A.0001.111020T0600Z-111020T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
915 PM MDT TUE OCT 18 2011 /1015 PM CDT TUE OCT 18 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA OVERNIGHT 
  TONIGHT AND WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED 
  ACROSS MUCH OF THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY 
  MORNING. 

* TEMPERATURE INFO...TEMPERATURES ARE EXPECTED TO DROP INTO THE 
  29 TO 35 DEGREE RANGE TONIGHT...AND INTO THE MIDDLE 20S 
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE
POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
132 
WWUS73 KGLD 190959
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
359 AM MDT WED OCT 19 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191500-
/O.CON.KGLD.FR.Y.0008.000000T0000Z-111019T1500Z/
/O.CON.KGLD.FZ.A.0001.111020T0600Z-111020T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
359 AM MDT WED OCT 19 2011 /459 AM CDT WED OCT 19 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TIMING/DURATION...FROST IS EXPECTED THROUGH MID MORNING. A HARD
  FREEZE IS EXPECTED ACROSS MUCH OF THE AREA LATE TONIGHT INTO
  THURSDAY MORNING.

* TEMPERATURE INFO...TEMPERATURES ARE EXPECTED TO DROP INTO THE 29
  TO 35 DEGREE RANGE THIS MORNING...AND INTO THE 23 TO 28 DEGREE
  RANGE LATE TONIGHT AND EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE
POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. 

&&

$$

BULLER
843 
WWUS73 KGLD 191137
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
537 AM MDT WED OCT 19 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191800-
/O.CAN.KGLD.FR.Y.0008.000000T0000Z-111019T1500Z/
/O.CON.KGLD.FZ.A.0001.111020T0600Z-111020T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
537 AM MDT WED OCT 19 2011 /637 AM CDT WED OCT 19 2011/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST
ADVISORY. 

* TIMING/DURATION...A HARD FREEZE IS EXPECTED ACROSS MUCH OF THE
  AREA LATE TONIGHT INTO THURSDAY MORNING.

* TEMPERATURE INFO...TEMPERATURES ARE EXPECTED TO DROP INTO THE
  23 TO 28 DEGREE RANGE LATE TONIGHT AND EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE
POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

BULLER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 18, 11:50 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Oct 18, 11:50 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT TUE OCT 18 2011

.DISCUSSION...
306 AM MDT TUE OCT 18 2011

FORECAST PROBLEMS WILL BE MAX TEMPERATURES/CHANCE OF PRECIPITATION
AND WINDS TODAY...AND HOW COLD THE LOW TEMPERATURES GET THE NEXT
TWO NIGHTS. SATELLITE SHOWING AN AMPLIFIED PATTERN FROM THE PACIFIC
INTO EASTERN NORTH AMERICA. A RATHER STRONG SHORTWAVE TROUGH/PV
ANOMALY AND LEFT FRONT QUADRANT OF THE JET ARE APPROACHING IN THE
NORTHWEST FLOW ALOFT THAT IS OVER THE AREA.

MODELS DID WELL ON THE INCOMING JET EXCEPT FOR THE ECMWF WHICH WAS
TOO WEAK. A FEW PROBLEM AREAS AT MID LEVELS. MODELS HAVING SOME
DIFFERENCES IN THE AMPLITUDE/POSITION OF THE RIDGE. HERE THE UKMET
AND CANADIAN WERE DOING SLIGHTLY BETTER THAN THE GFS/NAM/SREF.
HOWEVER DOWNSTREAM...THE MODELS WERE NOT QUITE DEEP ENOUGH/TOO FAR
EAST WITH THE TROUGH JUST MOVING TO OUR EAST. HERE WOULD HAVE TO
GIVE THE ADVANTAGE TO THE NAM AND SREF. AT THE SURFACE THE MODELS
TENDED TO HAVE THE SURFACE RIDGING TOO FAR EAST. THE NAM WAS DOING
THE BEST WITH THIS. THE GFS AND ECMWF WERE INITIALLY DOING BETTER ON
THE LOW LEVEL THERMAL FIELD. BASED ON ANALYSIS AND FLOW PATTERN WILL
PREFER A SLOWER EVOLUTION/PROGRESSION OF FEATURES.

TODAY/TONIGHT...MODELS START OUT WITH THE LEFT FRONT QUADRANT OF THE
JET APPROACHING FROM THE NORTHWEST AND NEAR THE WESTERN PORTION OF
THE AREA EARLY IN THE DAY. THAT INITIAL EXIT REGION MOVES SOUTH OF
THE AREA BUT THE JET SEGMENT AS A WHOLE AND POSSIBLY ANOTHER EXIT
REGION MOVING INTO THE WESTERN AND CENTRAL PORTIONS OF THE AREA FROM
LATE MORNING INTO THE AFTERNOON. INITIALLY THIS JET AND INCOMING PV
ANOMALY ARE BRINGING A THICK DECK OF MID CLOUDS THAT EXTEND INTO
EASTERN MONTANA AND WESTERN NORTH DAKOTA.

IMMEDIATE AFFECT WILL BE WHAT AREAS DOES IT KEEP WARM ENOUGH THIS
MORNING TO NOT ALLOW FROST TO DEVELOP. ALSO WINDS ARE STAYING UP
JUST ENOUGH TO KEEP A LITTLE MIXING GOING. AT THIS TIME IT LOOKS
LIKE LOCATIONS IN THE WESTERN HALF HAVE REACHED THE RIGHT
TEMPERATURE/DEWPOINT SPREAD...BUT NOT SURE HOW MUCH FROST IS FORMING
WITH THE CURRENT WINDS. SOME FROST ON ELEVATED SURFACES HAS DEVELOPED
HERE IN KGLD. NOT SURE IF CRITERIA WILL BE MET IN THE EASTERN PORTION
OF THE AREA. WILL KEEP THE FROST ADVISORY GOING AT THIS TIME.

HOW STRONG WILL THE WINDS GET. LOOKS LIKE 25 TO 35 KNOTS WILL BE IN
THE COLUMN...ESPECIALLY BEFORE 18Z. DOES NOT LOOK LIKE A LOT OF
SUBSIDENCE AND AM WONDERING HOW MUCH MIXING WILL TAKE PLACE WITH
CLOUDS AROUND THE ENTIRE AREA THROUGH THE MORNING HOURS. HOWEVER...
MODELS ARE SHOWING SOME GOOD LOW LEVEL LAPSE RATES. BUFKIT DOES
SUPPORT SOME GUSTS TO NEAR 35 KNOTS. SO AT THIS TIME WILL PUT
WINDS/GUSTS JUST UNDER ADVISORY.

PRETTY STRONG FORCING IS WORKING ITS WAY IN. SOUNDINGS ARE SHOWING A
DEEP DRY LAYER WITH NO MOISTURE BELOW 700 MB. AM NOT SEEING IN
PRECIPITATION BEING REPORTED UPSTREAM. TQ INDEX WOULD INDICATE THERE
IS NOT ENOUGH COLD AIR ALOFT TO SET OFF ANY -SHRA. SO WILL KEEP IT
DRY. NEXT PROBLEM WILL BE HOW MUCH DOES THE CLOUD COVER HOLD THE
TEMPERATURES DOWN. ABOVE LIFT AND MOISTURE LOOKS TO BE TO THE EAST OF
THE WESTERN HALF OF THE AREA BY 18Z WITH CLOUDS HANGING ON THE
LONGEST IN THE EAST. MODEL OUTPUT IS SIMILAR...MATCHES WHAT HAPPENED
UPSTREAM YESTERDAY...AND CLOSE TO CURRENT FORECAST AND ONLY MADE
SLIGHT ADJUSTMENTS.

JET MOVES TO THE EAST OF THE FORECAST AREA AFTER 06Z WITH POSSIBLY A
RIGHT REAR QUADRANT CATCHING THE EAST PORTION. LOOKS LIKE THERE IS
MUCH LESS CLOUD COVER FOR TONIGHT. HOWEVER...ALL MODELS TIGHTEN UP
GRADIENT/KEEP WINDS GOING HIGH ENOUGH THROUGH THE NIGHT. MODEL
OUTPUT SHOWS COLD TEMPERATURES BUT STAYING ABOVE A HARD FREEZE.
CURRENTLY HAVE WIDESPREAD FROST IN THE GRIDS. NEW GUIDANCE SIMILAR
TO CURRENT FORECAST AND LEFT ALONE. SINCE IT IS UNCERTAIN HOW MANY
AREAS WILL SEE FROST THIS MORNING AND HOW MUCH THE WINDS WILL STAY
UP...WILL KEEP THE CURRENT WEATHER GRIDS IN THERE AND LET THE DAY
SHIFT ASSESS.

WEDNESDAY/WEDNESDAY NIGHT...MAIN JET AXIS REMAINS WELL SOUTH AND WEST
OF THE AREA...ESPECIALLY DURING THE NIGHT. LOOKS LIKE PLENTY OF SUN
THROUGH THE DAY. WINDS SHIFT TO A NORTH TO NORTHEAST DIRECTION
THROUGH THE DAY AS THE SURFACE RIDGE BEGINS TO NOSE INTO THE AREA.
MODELS TRENDED A TAD COOLER AND WENT THAT DIRECTION.

MODELS SHOWING DIFFERENCES IN HOW THEY HANDLE THE FLOW ALOFT DURING
THE NIGHT. THEY DO SHOW ANOTHER SHORTWAVE APPROACHING LATE BUT DIFFER
ON ITS SPEED AND AMPLITUDE. THIS WILL POSSIBLY AFFECT THE WIND FIELD
AND AMOUNT OF CLOUDS WHICH WILL AFFECT HOW COLD THE LOWS GET.
MODELS SHOW A VERY LIGHT WIND FIELD...ESPECIALLY IN THE CENTRAL AND
EAST. MODELS ARE SHOWING SOME POSSIBLE MID LEVEL CLOUD COVER MOVING
IN AS WELL. BASED ON WHERE THE BEST MID/UPPER LEVEL LIFT LOOKS TO
BE...BELIEVE MODELS ARE OVERDOING CLOUDS...WHICH STILL DOES NOT LOOK
LIKE MUCH...WITH THE NAM SHOWING THE LEAST. INITIALLY WAS NOT GOING
TO GO WITH A FREEZE WATCH. BUT NEWER GUIDANCE WHICH IS AGREES WELL
WITH EACH OTHER...ESPECIALLY FOR ALONG AND EAST OF THE COLORADO
BORDER...AND ESPECIALLY IN THE EASTERN HALF OF THE AREA...GIVES ME
HIGH CONFIDENCE ON A HARD FREEZE OCCURRING. OF COURSE THAT IS IF NO
HARD FREEZE OCCURS TONIGHT WHICH I DO FEEL CONFIDENT IS NOT GOING
TO OCCUR.

THURSDAY/THURSDAY NIGHT...SHORTWAVE TROUGH MOVES THROUGH BUT IT HAS
VERY LITTLE MOISTURE TO WORK WITH. JET AXIS ALSO MOVES ACROSS DURING
THE DAY. THERE LOOKS TO BE SOME POSSIBLY THICK HIGHER LEVEL CLOUD
COVER MOVING ACROSS. ALSO WILL HAVE A VERY COLD START TO THE DAY
WITH NOT A LOT OF MIXING OCCURRING...ESPECIALLY OUT EAST...AS
SURFACE RIDGE IS SLOW TO PULL AWAY. SOUTHERLY WINDS DO DEVELOP...
MAINLY OUT IN THE FAR WEST BUT WILL PROBABLY BE RECYCLED COLD AIR.
WILL TEND TOWARD THE COOLER GUIDANCE...ESPECIALLY OUT EAST. MODELS
FOR THE NIGHT ARE ALL OVER THE PLACE WITH THEIR WIND FIELDS. BUT
GENERAL THEY START LIGHT AND END UP LIGHT WESTERLY. DEPENDING ON
HOW WARM IT ACTUALLY GETS DURING THE DAY...IT WILL DEFINITELY BE
NEAR 30 DEGREES OR BELOW. WILL LOWER CURRENT FORECAST 2 TO 3 DEGREES
IN THAT DIRECTION BUT STILL PLENTY OF TIME TO LOWER MORE IF HAVE TO.

THANKS TO ALL WHO COLLABORATED.

BULLER

FRIDAY THROUGH MONDAY...NORTHWEST FLOW ALOFT WILL GENERALLY BE THE
PATTERN IN THE EXTENDED PERIOD WITH RIDGING OVER THE WEST COAST AND
TROUGH OVER THE EASTERN CONUS. A SERIES OF SHORTWAVE TROUGHS AND
ACCOMPANYING SURFACE FRONTS WILL MOVE THROUGH THE FLOW. HOWEVER...ALL
OF THEM WILL BE OF PACIFIC ORIGIN AND NO REAL COLD AIR IS EXPECTED.
PRECIPITATION CHANCES WILL BE SLIM TO NONE DUE MAINLY TO LACK OF
MOISTURE...WITH PERHAPS SATURDAY STANDING THE BEST CHANCE OF THE
PERIOD.

024
&&

.AVIATION...
1050 AM MDT TUE OCT 18 2011

FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD
AT BOTH TERMINALS. WINDS 200 FT ABOVE THE SURFACE AT KGLD ARE
PEAKING AT 35 KNOTS...AND THESE WINDS ARE EXPECTED TO MIX
DOWNWARD...INCREASING THE WIND GUSTS AT THE TERMINAL. WIND GUSTS
SHOULD BE SIMILAR AT KMCK...BUT CLOSER TO 30 KTS. THE PRESSURE
GRADIENT OVER THE REGION WILL BEGIN TO RELAX LATE THIS AFTERNOON
AND CAUSE WINDS TO WEAKEN SLIGHTLY. GUSTS WILL SUBSIDE NEAR 00Z
AND WINDS WILL GENERALLY BE NEAR 10 KNOTS FOR THE REMAINDER OF THE
PERIOD.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR KSZ001>004-013>016-027>029-041-042.

NE...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR NEZ079>081.

CO...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR COZ090>092.

&&
Hazardous weather outlook, Oct 18, 11:35 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1035 AM MDT TUE OCT 18 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1035 AM MDT TUE OCT 18 2011 /1135 AM CDT TUE OCT 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FROST IS EXPECTED ACROSS THE ENTIRE AREA AGAIN TONIGHT AS TEMPERATURES
WILL FALL TO NEAR FREEZING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...A HARD FREEZE IS EXPECTED
ACROSS MUCH OF THE AREA. AS A RESULT...A FREEZE WATCH HAS BEEN ISSUED
FOR THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 5:14 AM CDTFreeze WatchGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more31 hr

Nearby

Frost Advisories in Kansas, 2011Frost Advisories in Nebraska, 2011Frost Advisories in Colorado, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.